MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HOHN PERCUTANEOUS 7F DUAL-LUMEN CATHETER BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS HOHN PERCUTANEOUS 7F DUAL-LUMEN CATHETER BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reby0322 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reby0322) have been reported from the same facility in (b)(4).
 
Event or Problem Description
It was reported that ward staff was unclamping the white hub of the catheter and while trying to flush the catheter, noticed a small puncture hole at the white hub of the catheter on the spot of where the clamp was placed.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appears to be use related.The product returned for evaluation was one 7fr d/l hohn acute central venous catheter.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The returned product sample was evaluated and a split was observed in the white-luered extension tubing.This catheter damage was typical of a burst, and the characteristics observed which supported this type of failure included: 'c' shaped split.Tensile weakness at the fracture site (due to material ballooning prior to burst).Granular fracture surface texture (typical of tearing failure modes).An occlusion was observed distal to the burst site, and this may have contributed to the failure.Forceful flushing against an occlusion can cause this type of failure.The nursing procedure manual can be found online at www.Bardaccess.Com and provides the following guidance: ¿do not use a syringe smaller than 10ml to flush or confirm patency.Patency should be assessed with a 10ml or larger syringe with sterile saline.Upon confirmation of patency, administration of medication should be given in a syringe appropriately sized for the does.Do not infuse against resistance.Infusion pressures should never exceed 25 psi.Smaller syringes generate more pressure than larger syringes.¿ the nursing procedure manual also provides guidance for re-establishing catheter patency in the event the catheter becomes occluded or resistance is felt during flushing.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.
 
Event or Problem Description

Brand Name
HOHN PERCUTANEOUS 7F DUAL-LUMEN CATHETER BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8947053
Report Number3006260740-2019-02533
Device Sequence Number2657857
Product Code LJS
UDI-Device Identifier00801741074462
UDI-Public(01)00801741074462
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0600730
Device Lot NumberREBY0322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date09/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1